Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 634, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 25, 2004, 7:25 PM CDT for Carter County, Jefferson County, Love County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2004, 7:25 PM CDT (00:25 UTC)
- Expired
- Aug 25, 2004, 8:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Carter County, OK, Jefferson County, OK, Love County, OK
The radar
The Norman radar (KTLX), 138 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2246 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 12:58 PM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, Aug 25, 12:58 PM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1258 PM CDT WED AUG 25 2004 .DISCUSSION... LIFT NEAR AND AHEAD OF THE DRYLINE MAY BE SUFFICIENT LATE THIS AFTERNOON THROUGH MID EVENING FOR ISOLATED TO WIDELY SCATTERED -TSRA BEFORE CIN BECOMES TOO GREAT TO OVERCOME. INTENSE UPPER JET MOVING INTO THE WEST COAST WILL ASSIST IN FRONTOGENESIS OVER THE DAKOTAS AND NEBRASKA TONIGHT/EARLY THURSDAY WITH ASSOCIATED COLD FRONT ENTERING NORTHWEST KANSAS BY LATE IN THE DAY. ALSO EXPECT SURFACE LOW TO RE-ESTABLISH ITSELF OVER WESTERN KANSAS BY THIS TIME WITH DRYLINE TRAILING SOUTHWARD INTO WESTERN PARTS OF THE AREA. MODELS CONTINUE TO HAVE DIFFICULTY WITH THE AFTERNOON MIXED BOUNDARY LAYER AND DRYLINE POSITION WITH ACTUAL 2M DEWPOINTS EXPECTED TO BE HIGHER EAST OF THE DRYLINE THURS AFTERNOON AND DRYLINE FARTHER WEST THAN DEPICTED IN THE MODELS. WILL INTRODUCE 20 POPS NEAR AND EAST OF PROJECTED DRYLINE POSITION FOR LATE THURSDAY THROUGH THURSDAY EVENING FOR THIS REASON. SHORT RANGE MODELS BLEND REASONABLY WELL WITH THE LATEST MEDIUM RANGE PROGS OF DEPICTING COLD FRONT MOVING INTO NORTHWEST OKLAHOMA LATE FRIDAY/FRIDAY NIGHT THEN PROGRESSING THROUGH THE REMAINDER OF THE FORECAST AREA SAT/SAT NIGHT. 40 TO 50 POPS ARE CURRENTLY PLANNED FOR REGIONS NEAR AND NORTH OF THE FRONT FOR THESE PERIODS ALONG WITH COOLER TEMPERATURES. EXPECT MOST IF NOT ALL LIFT ASSOCIATED WITH FRONT AND SHORTWAVE TROUGH WILL BE EAST OR SOUTH OF THE AREA BY EARLY SUNDAY WITH DAYS 4 THROUGH 7 CURRENTLY PLANNED AS DRY WITH LOWER LEVEL SOUTHERLY WINDS RETURNING BY MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 75 97 76 98 / 20 20 20 10 HOBART OK 73 99 75 100 / 10 20 20 20 WICHITA FALLS TX 77 99 77 99 / 10 10 10 10 GAGE OK 69 101 71 94 / 0 10 10 30 PONCA CITY OK 75 97 75 97 / 20 20 20 30 DURANT OK 76 97 76 95 / 30 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && JAMES
Hazardous weather outlook, Aug 25, 11:55 AM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT WED AUG 25 2004
OKZ004>048-050>052-TXZ083>090-261200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND
SOUTHEAST SECTIONS OF OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM BLACKWELL... TO OKLAHOMA
CITY... TO ARDMORE... TO MARIETTA.
TIMING...
THE BEST WINDOW OF OPPORTUNITY FOR SEVERE STORMS IS EXPECTED BETWEEN
3 AND 9 PM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 3 PM UNTIL
9 PM.
DISCUSSION...
A RATHER STRONG UPPER LEVEL DISTURBANCE FOR LATE AUGUST WILL MOVE
EASTWARD ACROSS THE PLAINS STATES TODAY. THIS DISTURBANCE WAS
RESPONSIBLE FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
THE AREA THIS MORNING.
AS THE UPPER LEVEL DISTURBANCE MOVES EAST THIS AFTERNOON... THE BEST
LOW LEVEL MOISTURE... STRONGEST INSTABILITY AND STRONGEST DEEP LAYER
WIND SHEAR... WILL BE ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR.
ALTHOUGH THE STRENGTH OF THE CAP WILL BE INCREASING FROM WEST TO
EAST THIS AFTERNOON AS TEMPERATURES ALOFT WARM... THERE WILL BE A
WINDOW OF OPPORTUNITY FOR STORM DEVELOPMENT AROUND THE TIME OF
MAXIMUM HEATING ALONG AND EAST OF A WEAK DRYLINE. THIS DRYLINE IS
EXPECTED TO BE NEAR THE WESTERN EDGE OF THE SLIGHT RISK AREA BY MID
AFTERNOON. ALTHOUGH THE BEST CHANCES OF SEVERE STORMS THIS EVENING
AND OVERNIGHT WILL BE FARTHER TO THE NORTH AND EAST OVER KANSAS AND
NORTHEAST OKLAHOMA... ISOLATED SEVERE STORMS ARE NOT OUT OF THE
QUESTION THROUGH MID EVENING ACROSS THE SLIGHT RISK AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
VERY SMALL CHANCES FOR ISOLATED LATE AFTERNOON AND EVENING
THUNDERSTORMS WILL PERSIST THURSDAY OVER PARTS OF WESTERN AND
NORTHERN OKLAHOMA. A MUCH BETTER CHANCE FOR THUNDERSTORMS...
INCLUDING SOME SEVERE STORMS... WILL OCCUR ACROSS MUCH OF OKLAHOMA
AND NORTH TEXAS FROM FRIDAY INTO SATURDAY IN ASSOCIATION WITH
ANOTHER COLD FRONT MOVING SOUTHWARD THROUGH THE REGION.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
30Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.